Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 77, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Sep 23, 2006, 5:29 AM CDT for Butler County, Ripley County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2006, 5:29 AM CDT (10:29 UTC)
- Expired
- Sep 23, 2006, 9:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Butler County, MO, Ripley County, MO
The radar
The Memphis radar (KNQA), 164 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2310 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1432 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 14.9
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 3:36 AM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Sep 23, 3:36 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
336 AM CDT SAT SEP 23 2006
.DISCUSSION...
MAIN QUESTION FOR THIS FORECAST IS WHETHER TODAY WILL BE AS BAD AS FRIDAY.
BAND OF STRONG CONVECTION NEARLY STATIONARY LAST FEW HOURS ALONG
SOUTHERN BORDER OF THE FORECAST AREA IS SURVIVING ON THE STRENGTH
OF A 40KT SOUTHERLY LOW-LEVEL JET BRINGING A CONTINUOUS SUPPLY OF RICH
MOISTURE INTO THE LINE. WHILE THE SEVERE THREAT HAS BEEN MINIMAL
THE LAST FEW HOURS...WIDESPREAD FLOODING PROBLEMS CONTINUE TO
WORSEN OVER PORTIONS OF SOUTHEAST MISSOURI AND WEST KENTUCKY. WITH
MUCH OF THE AREA UNDER FFWS...SEE NO REASON TO MESS WITH THE FFA
FOR THE ENTIRE AREA. IT WILL CONTINUE THROUGH 06Z SUNDAY.
NONE OF THE 00Z MODELS HAS A DECENT CLUE ABOUT THE ONGOING
CONVECTION...SO FORECAST GOING FORWARD INTO THE DAYTIME HOURS IS
VERY LOW CONFIDENCE. CURRENTLY...THE FINAL PIECE OF THE COMPLEX
MID/UPPER LEVEL TROUGH IS BOTTOMING OUT OVER UTAH. IT APPEARS THAT
THIS TROUGH WILL MOVE STEADILY EAST AND BRING A COLD FRONT THROUGH
THE REGION THIS AFTERNOON AND EARLY THIS EVENING. WITH LITTLE
CAPPING AND PLENTY OF MOISTURE AND LIFT...THUNDERSTORMS WILL
LIKELY CONTINUE TO BE AT LEAST SCATTERED THROUGH THE REGION
THROUGH THE DAY. THEN A FRONTAL BAND IS EXPECTED TO DEVELOP AND
PUSH EAST THROUGH THE REGION LATE IN THE DAY AND EARLY THIS EVENING.
WIND FIELDS WILL CONTINUE TO SUPPORT ROTATING STORMS...AND THE
STRONG SOUTHERLY FETCH IN THE LOW-LEVELS SHOULD PROVIDE PLENTY OF
MOISTURE AND INSTABILITY. NOT CERTAIN HOW THE ONGOING CONVECTIVE
BAND WILL EVOLVE...BUT IT WILL LIKELY BREAK UP SOME AND BEGIN TO
LIFT NORTH AND EAST TOWARD DAYBREAK..WHICH HAS BEEN THE TREND TO
OUR WEST OVER ARKANSAS AND MISSOURI.
WILL GO WITH CATEGORICAL POPS ALL AREAS TODAY...AND MENTION SEVERE
STORMS AND HEAVY RAINFALL. WILL TAPER POPS THIS EVENING FROM
CATEGORICAL IN THE SOUTHEAST TO CHANCE IN THE NORTHWEST...AND THEN
TAPER THEM BACK FURTHER OVERNIGHT...AS THE FRONT EXITS THE AREA.
THE 12Z NAM LOOKS MORE REASONABLE WITH QPF AND FRONTAL TIMING...SO
FOLLOWED IT FAIRLY CLOSELY. THAT MEANS KEEPING A SMALL POP IN
THE SOUTHEAST SUNDAY MORNING...SIMILAR TO WHAT WAS ALREADY IN THE GRIDS.
AS FOR TEMPERATURES...GENERALLY FOLLOWED THE MET MOS FOR
TODAY AND TONIGHT...AND STAYED NEAR THE TIGHT CONSENSUS FOR
SUNDAY AND SUNDAY NIGHT. THE WARMER MET LOOKED BEST FOR HIGHS ON
MONDAY.
FEW CHANGES MADE BEYOND MONDAY. THE 00Z GFS SUPPORTS THE EXISTING
POPS FOR WEDNESDAY NIGHT AND THURSDAY...SO THERE WAS NO NEED TO
MESS WITH THE EXTENDED PORTION OF THE FORECAST.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BOLLINGER-BUTLER-CAPE
GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-
SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
&&
DRSHazardous weather outlook, Sep 23, 4:40 AM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 440 AM CDT SAT SEP 23 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-241000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 440 AM CDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS THE ENTIRE QUAD STATE TODAY AND THIS EVENING. A BAND OF THUNDERSTORMS SPRAWLING ACROSS THE ENTIRE AREA ALONG THE ARKANSAS AND TENNESSEE BORDERS EARLY THIS MORNING WILL EVENTUALLY BREAK UP SOME AND LIFT NORTHEAST ACROSS THE REGION. THIS WILL ALLOW FOR MORE SCATTERED THUNDERSTORMS THROUGHOUT THE REGION TODAY...BEFORE A LINE OF STORMS FORMS ON A COLD FRONT THAT IS FORECAST TO MOVE THROUGH THE REGION LATE THIS AFTERNOON AND THIS EVENING. WIND FIELDS WILL SUPPORT ROTATING STORMS...ESPECIALLY WITH ISOLATED CELLS AHEAD OF THE COLD FRONT THIS AFTERNOON. TORNADOES...DAMAGING WINDS AND LARGE HAIL WILL ALL BE POSSIBLE WITH THE ISOLATED STORMS. DAMAGING WINDS WILL BECOME THE PRIMARY THREAT ONCE THE LINE FORMS NEAR THE FRONT. WIDESPREAD HEAVY RAINFALL IS EXPECTED TO CONTINUE THROUGHOUT THE QUAD STATE TODAY AND THIS EVENING. ANOTHER 2 TO 3 INCHES OF RAINFALL WILL BE POSSIBLE...THEREFORE...THE FLASH FLOOD WATCH WILL CONTINUE THROUGH 1 AM SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS IS FORECAST FOR THE ENTIRE QUAD STATE WEDNESDAY NIGHT AND THURSDAY. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGHOUT THE QUAD STATE TODAY AND THIS EVENING. DRS
In the hours before
Local storm report, Sep 23, 12:08 AM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1208 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 PM FLASH FLOOD DONIPHAN 36.62N 90.82W
09/22/2006 RIPLEY MO EMERGENCY MNGR
SOME STREET FLOODING IN DONIPHAN...2.64 INCHES OF RAIN
HAD FALLEN UP TO MIDNIGHT.
&&
DLLLocal storm report, Sep 23, 12:29 AM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1229 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL 6 W MURRAY 36.61N 88.42W
09/23/2006 E0.88 INCH CALLOWAY KY EMERGENCY MNGR
&&
DLLLocal storm report, Sep 23, 12:39 AM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1239 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 AM HAIL MURRAY 36.61N 88.32W
09/23/2006 E1.00 INCH CALLOWAY KY EMERGENCY MNGR
NICKEL SIZED HAIL WAS ALSO REPORTED JUST TO THE NORTH OF
MURRAY JUST OUTSIDE THE CITY LIMITS.
&&
DLLLocal storm report, Sep 23, 1:09 AM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
109 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 AM FLASH FLOOD BENTON 36.85N 88.36W
09/23/2006 MARSHALL KY TRAINED SPOTTER
AT 1510 MAIN STREET IN BENTON WAS FLOODED AND OCCUPANTS
WERE BEING EVACUATED.
&&
DLLLocal storm report, Sep 23, 1:23 AM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
123 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM FLASH FLOOD 5 W REIDLAND 37.01N 88.62W
09/23/2006 MCCRACKEN KY EMERGENCY MNGR
PORTION OF OAKS ROAD NEAR THE INTERSECTION OF SHEMWELL
LANE WAS WASHED OUT AND A 20 FT BY 12 FT SECTION CAVED
IN.
&&
DLLLocal storm report, Sep 23, 1:25 AM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
125 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 AM FLASH FLOOD MAYFIELD 36.74N 88.65W
09/23/2006 GRAVES KY EMERGENCY MNGR
EVACUATIONS ON SOUTH 9TH AND 10TH STREETS IN THE CITY OF
MAYFIELD ALONG RED DUCK CREEK. SHELTER ESTABLISHED AT THE
SENIOR CITIZENS SHELTER.
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 7:01 PM CDT | Tornado Warning | PAH | Daviess | 44 min |
| Sep 22, 7:11 PM CDT | Tornado Warning | PAH | Fulton, Graves, Hickman | 49 min |
| Sep 22, 7:39 PM CDT | Tornado Warning | PAH | Daviess | 21 min |
| Sep 22, 7:45 PM CDT | Tornado Warning | PAH | Calloway | 60 min |
| Sep 22, 8:38 PM CDT | Tornado Warning | PAH | Calloway | 22 min |
| Sep 22, 8:54 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 51 min |
| Sep 22, 9:13 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 47 min |
| Sep 22, 9:19 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Fulton, Graves, Hickman | 56 min |
| Sep 22, 9:24 PM CDT | Tornado Warning | PAH | Carlisle, Hickman | 51 min |
| Sep 22, 9:35 PM CDT | Flash Flood Warning | PAH | Henderson, Union | 3 hr |
| Sep 22, 10:05 PM CDT | Flash Flood Warning | PAH | Daviess, Henderson | 3 hr |
| Sep 22, 10:10 PM CDT | Severe Thunderstorm Warning | PAH | Webster | 35 min |
| Sep 22, 10:18 PM CDT | Flash Flood Warning | PAH | Carlisle, Hickman | 3 hr |
| Sep 22, 10:20 PM CDT | Tornado Warning | PAH | Webster | 25 min |
| Sep 22, 10:23 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 32 min |
| Sep 22, 10:36 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 24 min |
| Sep 22, 10:39 PM CDT | Tornado Warning | PAH | Hopkins | 36 min |
| Sep 22, 10:40 PM CDT | Flash Flood Warning | PAH | Caldwell, Calloway, Christian, Fulton, Graves, Hopkins and 5 more | 4 hr |
| Sep 22, 10:59 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 49 min |
| Sep 22, 11:08 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 23 min |
| Sep 22, 11:11 PM CDT | Tornado Warning | PAH | Muhlenberg | 34 min |
| Sep 22, 11:20 PM CDT | Tornado Warning | PAH | Christian | 25 min |
| Sep 22, 11:36 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 34 min |
| Sep 23, 12:03 AM CDT | Tornado Warning | PAH | Graves | 27 min |
| Sep 23, 12:16 AM CDT | Tornado Warning | PAH | Calloway | 29 min |
| Sep 23, 12:44 AM CDT | Severe Thunderstorm Warning | PAH | Calloway, Trigg | 46 min |
| Sep 23, 12:53 AM CDT | Flash Flood Warning | PAH | Daviess, Henderson | 6 hr |
| Sep 23, 1:05 AM CDT | Flash Flood Warning | PAH | Calloway, Carlisle, Fulton, Graves, Hickman, Marshall | 6 hr |
| Sep 23, 2:22 AM CDT | Flash Flood Warning | PAH | Christian, Todd, Trigg | 6 hr |
| Sep 23, 9:00 AM CDT | Flash Flood Warning | PAH | Calloway, Carlisle, Fulton, Graves, Hickman, Marshall | 4 hr |
| Sep 23, 10:55 AM CDT | Severe Thunderstorm Warning | PAH | Livingston | 38 min |
| Sep 23, 11:05 AM CDT | Tornado Warning | PAH | Livingston | 27 min |
| Sep 23, 11:18 AM CDT | Tornado Warning | PAH | Caldwell, Crittenden | 42 min |
| Sep 23, 11:39 AM CDT | Flash Flood Warning | PAH | Ballard, McCracken | 81 min |
| Sep 23, 11:44 AM CDT | Flash Flood Warning | PAH | Caldwell, Crittenden, Daviess, Henderson, Hopkins, Livingston and 4 more | 4 hr |
| Sep 23, 11:46 AM CDT | Severe Thunderstorm Warning | PAH | Hopkins, Webster | 44 min |
| Sep 23, 12:04 PM CDT | Tornado Warning | PAH | Hopkins | 26 min |
| Sep 23, 12:27 PM CDT | Tornado Warning | PAH | Muhlenberg | 33 min |
| Sep 23, 12:30 PM CDT | Tornado Warning | PAH | Hopkins | 18 min |
| Sep 23, 12:59 PM CDT | Tornado Warning | PAH | Muhlenberg | 23 min |
| Sep 22, 8:37 PM CDT | Severe Thunderstorm Warning | PAH | Alexander | 53 min |
| Sep 22, 8:38 PM CDT | Flash Flood Warning | PAH | Williamson | 2 hr |
| Sep 23, 10:39 AM CDT | Tornado Warning | PAH | Massac | 22 min |
| Sep 22, 7:53 PM CDT | Tornado Warning | PAH | Butler | 49 min |
| Sep 22, 8:10 PM CDT | Severe Thunderstorm Warning | PAH | Scott, Stoddard | 53 min |
| Sep 22, 8:28 PM CDT | Tornado Warning | PAH | New Madrid | 62 min |
| Sep 22, 10:27 PM CDT | Flash Flood Warning | PAH | New Madrid | 3 hr |
| Sep 22, 10:32 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 43 min |
| Sep 23, 1:50 AM CDT | Flash Flood Warning | PAH | Butler, Ripley, Stoddard | 4 hr |
| Sep 23, 8:30 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 30 min |
| Sep 23, 9:30 AM CDT | Flash Flood Warning | PAH | Butler, Ripley | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.